Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 17, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jun 8, 2004, 4:36 PM CDT for Calumet County, Manitowoc County, Wisconsin. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 8, 2004, 4:36 PM CDT (21:36 UTC)
- Expired
- Jun 8, 2004, 5:30 PM CDT
- In force
- 54 min
- Issued by
- NWS Green Bay, WI
- Area
- Counties, with a storm outline in the text
Counties Calumet County, WI, Manitowoc County, WI
The radar
The Green Bay radar (KGRB), 51 km from the middle of the area, began a volume at 21:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.6 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1411 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 863 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
892 WUUS53 KGRB 082136 SVRGRB WIC015-071-082230- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 436 PM CDT TUE JUN 8 2004 THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CALUMET COUNTY IN WISCONSIN MANITOWOC COUNTY IN WISCONSIN * UNTIL 530 PM CDT * AT 436 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM WITH HAIL UP TO 1 INCH IN DIAMETER. THE STORM WAS LOCATED NEAR ST ANNA. THAT PLACES IT 18 MILES NORTHEAST OF FOND DU LAC. IT WAS MOVING NORTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ST NAZIANZ AROUND 500 PM... VALDERS AROUND 505 PM... CLARKS MILLS AROUND 510 PM... BRANCH AROUND 525 PM... IF YOU ARE IN THE WARNED AREA...PREPARE FOR HAIL AND DEADLY LIGHTNING. SEEK SHELTER IMMEDIATELY. LAT...LON 4408 8834 4382 8813 4393 8744 4431 8772 $$ KURIMSKI
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 3:15 PM CDT, 1 hour 21 minutes earlier.
Area forecast discussion, Jun 8, 3:15 PM CDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 315 PM CDT TUE JUN 8 2004 .SHORT TERM...TONIGHT AND WEDNESDAY. FORECAST FOCUS ON SEVERE POTENTIAL TONIGHT AND PRECIPITATION CHANCES WEDNESDAY. ATMOSPHERE WILL BE UNSTABLE EARLY THIS EVENING AS CAPES ARE 2500 TO 3500 J/KG WITH -5 TO -7 LI/S. HOWEVER THE SHEAR IS STILL PALTRY WITH HELICITY VALUES WELL BELOW 100 AS THE ATMOSPHERE IS MOSTLY UNIDIRECTIONAL WITH ONLY 30 KTS AT 500MB. WITH THIS PROFILE IT APPEARS THAT WIND DAMAGE WILL NOT BE AS MUCH OF A THREAT AS LARGE HAIL WILL. AS FAR AS STORM TYPE THE PROFILE DOES NOT REALLY SUPPORT SUPERCELLS SO SEVERE WEATHER WOULD COME IN THE FORM OF MULTICELL LINES EARLY THIS EVENING. THE SEVERE THREAT WILL DIMINISH AS THE ATMOSPHERE STABILIZES AROUND MIDNIGHT AND THE FRONT PUSHES INTO THE CWA BY MIDNIGHT. THE FRONT WILL SLOWLY SAG SOUTH INTO SOUTHERN WISCONSIN WEDNESDAY AFTERNOON WITH MORE SHOWERS AND THUNDERSTORMS ALONG AND BEHIND THE FRONT. THE CHANCE FOR THUNDERSTORMS WILL DIMINISH FROM NORTH TO SOUTH AS THE DYNAMICS AND THE FRONT SAG SOUTHWARD DURING THE DAY. THE CLOUDS AND COOL NORTHEAST WINDS BEHIND THE FRONT WILL MEAN HIGHS WILL BE 15 TO 20 DEGREES BELOW TODAY/S HIGHS. .LONG TERM...WEDNESDAY NIGHT THROUGH NEXT TUESDAY. PRECIPITATION IS THE MAIN CONCERN DURING THIS PART OF THE FORECAST. PCPN CHANCES SHOULD BE CONFINED TO THE SOUTHERN PART OF THE CWA ON WEDNESDAY NIGHT AS HIGH PRESSURE BUILDS INTO THE STATE. THEN DRY WEATHER CAN BE EXPECTED ON THURSDAY AND THURSDAY NIGHT WITH THE SURFACE HIGH AND MID LEVEL RIDGE THE DOMINANT FEATURES. AS THESE FEATURES MOVE TO THE EAST...PCPN CHANCES WILL OVERSPREAD THE CWA AGAIN ON FRIDAY. THE NEXT LOW SHOULD MOVE AWAY FROM THE STATE EARLY NEXT WEEK WITH HIGH PRESSURE BUILDING INTO THE CWA AGAIN BY TUESDAY. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && MG/KURIMSKI WWW.CRH.NOAA.GOV/GRB
Hazardous weather outlook, Jun 8, 6:15 AM CDT, 10 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 615 AM CDT TUE JUN 8 2004 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-091115- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- 615 AM CDT TUE JUN 8 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE AREA THIS AFTERNOON AND EVENING. VERY WARM AND HUMID AIR WILL COVER NORTHERN AND CENTRAL WISCONSIN THIS AFTERNOON AHEAD OF A COLD FRONT APPROACHING FROM MINNESOTA. THERE MAY BE SUFFICIENT INSTABILITY TO PRODUCE SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND HAIL THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF MORE THUNDERSTORMS DURING THE END OF THE WEEK AND EARLY NEXT WEEK. WIDESPREAD SEVERE WEATHER IS UNLIKELY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON OR EVENING. RDM WWW.CRH.NOAA.GOV/GRB
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.